MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3545700
Medical Device Problem Codes Off-Label Use (1494); Migration (4003)
Health Effect - Clinical Codes Capsular Contracture (1761); Neurological Deficit/Dysfunction (1982); Breast Mass (2439); No Code Available (3191)
Date of Event 05/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female who underwent primary breast augmentation post procedure with 700cc mentor memorygel breast implants began experiencing problems shortly following the procedure.She stated that when she would flex her left sided muscle the muscle would move upwards, but the implant would stay in place.On (b)(6) 2012 a capsulectomy was performed and the same implant was re-used.The explanting surgeon stated there was an unspecified deformity.The re-use of these implants is off label use.After the capsulectomy the implant had ripped through the breast wall (not skin), caused extreme rippling, and dent / lumps where the implant is bottoming out.Also, pain and burning in the left breast described as an electricity sensation was present.Imaging was performed and did not show a rupture, however, did indicate the presence of slight tumors.The patient has stated that she suspects breast implant illness.However, the root cause of the patient¿s symptoms is unclear.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This report relates to the left prosthesis.See 1645337-2019-22636 for contralateral prosthesis report.
 
Additional Manufacturer Narrative
Additional information was received on september 6, 2024.An additional and separate rupture event occurred with this device occurred several years following the initial event reported.The connecting report information has been attached in h10.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
949789-8687
MDR Report Key9245363
Report Number1645337-2019-22635
Device Sequence Number13565113
Product Code FTR
UDI-Device Identifier00081317007210
UDI-Public00081317007210
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2020
Device Catalogue Number3545700
Device Lot Number6953385
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite